Cookies?
Library Header Image
LSE Research Online LSE Library Services

Explosion and linear transit times in infinite trees

Amini, Omid, Devroye, Luc, Griffiths, Simon and Olver, Neil (2015) Explosion and linear transit times in infinite trees. Probability Theory and Related Fields, 167. 325 - 347. ISSN 0178-8051

[img] Text (Explosion and linear transit times in infinite trees) - Accepted Version
Download (398kB)

Identification Number: 10.1007/s00440-015-0683-z

Abstract

Let T be an infinite rooted tree with weights we assigned to its edges. Denote by mn(T) the minimum weight of a path from the root to a node of the nth generation. We consider the possible behaviour of mn(T) with focus on the two following cases: we say T is explosive if limn→∞mn(T)<∞, and say that T exhibits linear growth if lim infn→∞mn(T)n>0. We consider a class of infinite randomly weighted trees related to the Poisson-weighted infinite tree, and determine precisely which trees in this class have linear growth almost surely. We then apply this characterization to obtain new results concerning the event of explosion in infinite randomly weighted spherically-symmetric trees, answering a question of Pemantle and Peres (Ann Probab 22(1), 180–194, 1994). As a further application, we consider the random real tree generated by attaching sticks of deterministic decreasing lengths, and determine for which sequences of lengths the tree has finite height almost surely.

Item Type: Article
Official URL: https://link.springer.com/journal/440
Additional Information: © 2015 Springer-Verlag
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 21 Jan 2020 00:27
Last Modified: 20 Jun 2020 02:57
URI: http://eprints.lse.ac.uk/id/eprint/103083

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics